How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog Veterinary
Satisfied Customers: 16188
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
60269376
Type Your Dog Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

A 20 pound dog accidentally took an 8mg dose of toviaz

Customer Question

a 20 pound dog accidentally took an 8mg dose of toviaz
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. B. replied 1 year ago.

Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you with your wee one today.

Now this drug is not one we use in veterinary medicine. Therefore, we do not have a known safe dose for dogs. In research, they did find that it could cause dangerous drops in blood pressure and could cause adverse issues with the liver.

Therefore, if she has just taken it, it would be prudent to err on the side of caution. If it has been less then 2 hours, you can induce vomiting now. To induce vomiting at home, you can administer 3% hydrogen peroxide orally at a dose of 1ml per pound. (2 teaspoons per 10 pounds of body weight). You can give it via dropper, syringe, turkey baster – we just want to get it in. After giving this orally, move the abdomen around or get your wee one walking about to get things mixing. This should usually lead to vomiting. If it is unsuccessful after 10 minutes then it can be repeated twice more. And if we still have no vomiting, then you'd need to consider seeing your local vet (or ER vet) so that apomorhpine (a very strong injectable emetic) can be administered just get this out of the stomach and avoid any adverse issues.

As well or alternatively if you cannot get her to vomit, you can also consider administering activated charcoal at this stage. This is available over the counter from the pharmacy (ask for the high strength version, not the one for gas) and works by binding any remaining material in the stomach. For activated charcoal, we tend to give 1-4 grams per pound every 8hrs. This can be mixed with food to be fed or with water to syringe feed (do note that it stains, so keep it away from white carpets/clothes). This will just limit how much is absorbed and reduce the intoxication risk here.

Overall, this is not a drug that we use in dogs, therefore we cannot fully appreciate the risk associated with this dose for her. Therefore, the above would be ideal to reduce any risk from this. Otherwise, we'd need to keep a close eye for any signs of weakness, wobbliness, increased thirst, fainting or collapse and plan to have her to her vet's if you did see any of these signs.

I hope this information is helpful.

If you need any additional information, do not hesitate to ask!

All the best,

Dr. B.

-----------------------------------------------------------------------------------------------------------------

If you have any other questions, please ask me – I’ll be happy to respond. Please remember to rate my service once you have all the information you need as this is how I am credited for assisting you today.Thank you! : )

Expert:  Dr. B. replied 1 year ago.
Hi Meghan,
I'm just following up on our conversation about Scout. How is everything going?
nekovet